Some remarks on existence results for optimal boundary control problems

Pablo Pedregal

ESAIM: Control, Optimisation and Calculus of Variations (2010)

  • Volume: 9, page 437-448
  • ISSN: 1292-8119

Abstract

top
An optimal control problem when controls act on the boundary can also be understood as a variational principle under differential constraints and no restrictions on boundary and/or initial values. From this perspective, some existence theorems can be proved when cost functionals depend on the gradient of the state. We treat the case of elliptic and non-elliptic second order state laws only in the two-dimensional situation. Our results are based on deep facts about gradient Young measures.

How to cite

top

Pedregal, Pablo. "Some remarks on existence results for optimal boundary control problems." ESAIM: Control, Optimisation and Calculus of Variations 9 (2010): 437-448. <http://eudml.org/doc/90704>.

@article{Pedregal2010,
abstract = { An optimal control problem when controls act on the boundary can also be understood as a variational principle under differential constraints and no restrictions on boundary and/or initial values. From this perspective, some existence theorems can be proved when cost functionals depend on the gradient of the state. We treat the case of elliptic and non-elliptic second order state laws only in the two-dimensional situation. Our results are based on deep facts about gradient Young measures. },
author = {Pedregal, Pablo},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Boundary controls; vector variational problems; gradient Young measures.; boundary controls; gradient Young measures},
language = {eng},
month = {3},
pages = {437-448},
publisher = {EDP Sciences},
title = {Some remarks on existence results for optimal boundary control problems},
url = {http://eudml.org/doc/90704},
volume = {9},
year = {2010},
}

TY - JOUR
AU - Pedregal, Pablo
TI - Some remarks on existence results for optimal boundary control problems
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2010/3//
PB - EDP Sciences
VL - 9
SP - 437
EP - 448
AB - An optimal control problem when controls act on the boundary can also be understood as a variational principle under differential constraints and no restrictions on boundary and/or initial values. From this perspective, some existence theorems can be proved when cost functionals depend on the gradient of the state. We treat the case of elliptic and non-elliptic second order state laws only in the two-dimensional situation. Our results are based on deep facts about gradient Young measures.
LA - eng
KW - Boundary controls; vector variational problems; gradient Young measures.; boundary controls; gradient Young measures
UR - http://eudml.org/doc/90704
ER -

References

top
  1. B. Dacorogna, Direct methods in the Calculus of Variations. Springer (1989).  Zbl0703.49001
  2. K.H. Hoffmann, G. Leugerin and F. Tröltzsch, Optimal Control of Partial Differential Equations. Birkhäuser, Basel, ISNM 133 (2000).  
  3. S. Müller, Rank-one convexity implies quasiconvexity on diagonal matrices. Intern. Math. Res. Notices20 (1999) 1087-1095.  Zbl1055.49506
  4. F. Murat, Compacité par compensation. Ann. Scuola Norm. Sup. Pisa Sci. Fis. Mat. (IV)5 (1978) 489-507.  Zbl0399.46022
  5. F. Murat, Compacité par compensation II, in Recent Methods in Nonlinear Analysis Proceedings, edited by E. De Giorgi,E. Magenes and U. Mosco. Pitagora, Bologna (1979) 245-256.  Zbl0427.35008
  6. F. Murat, A survey on compensated compactness, in Contributions to the modern calculus of variations, edited by L. Cesari. Pitman (1987) 145-183.  
  7. P. Pedregal, Weak continuity and weak lower semicontinuity for some compensation operators. Proc. Roy. Soc. Edinburgh Sect. A113 (1989) 267-279.  Zbl0702.35054
  8. P. Pedregal, Parametrized Measures and Variational Principles. Birkhäuser, Basel (1997).  
  9. P. Pedregal, Optimal design and constrained quasiconvexity. SIAM J. Math. Anal.32 (2000) 854-869.  Zbl0995.49004
  10. P. Pedregal, Fully explicit quasiconvexification of the mean-square deviation of the gradient of the state in optimal design. ERA-AMS7 (2001) 72-78.  Zbl0980.49021
  11. V. Sverak, On Tartar's conjecture. Inst. H. Poincaré Anal. Non Linéaire10 (1993) 405-412.  Zbl0820.35022
  12. V. Sverak, On regularity for the Monge-Ampère equation. Preprint (1993).  
  13. V. Sverak, Lower semicontinuity of variational integrals and compensated compactness, edited by S.D. Chatterji. Birkhäuser, Proc. ICM 2 (1994) 1153-1158.  Zbl0852.49010
  14. L. Tartar, Compensated compactness and applications to partal differential equations, in Nonlinear analysis and mechanics: Heriot-Watt Symposium, Vol. IV, edited by R. Knops. Pitman Res. Notes Math.39 (1979) 136-212.  
  15. L. Tartar, The compensated compactness method applied to systems of conservation laws, in Systems of Nonlinear Partial Differential Eq., edited by J.M. Ball. Riedel (1983).  Zbl0536.35003

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.